New York, 2015

Dense Fog in New York, December 23 to 27, 2015

December 23 to 27, 2015 · NWS OKX · 6 events in 3 counties and zones

Dense fog developed and impacted the area during the busy holiday travel.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Dense fog developed and impacted the area during the busy holiday travel.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Dec 22, 10:18 PM EST, 5 hours 42 minutes earlier.

Area forecast discussion, Dec 22, 10:18 PM EST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1018 PM EST TUE DEC 22 2015

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN BRIEFLY FOR TONIGHT. A WARM FRONT WILL
APPROACH FROM THE SOUTHWEST ON WEDNESDAY AND LIFT THROUGH
WEDNESDAY NIGHT. LOW PRESSURE PASSING TO THE NORTH ON THURSDAY
WILL DRAG A COLD FRONT ACROSS CHRISTMAS EVE. HIGH PRESSURE WILL
PASSES THROUGH ON CHRISTMAS DAY. UNSETTLED WEATHER WILL RETURN FOR
THE WEEKEND AND INTO NEXT WEEK AS A SERIES OF STORM SYSTEMS
MOVE ACROSS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
MINOR ADJUSTMENTS MADE BASED ON LATEST OBS. AS FOR DENSE
FOG...IT WAS ISOLATED IN NATURE WITH KMGJ IN ORANGE COUNTY NY
DOWN AT 1/4 MILE. MID AND UPPER LEVEL CLOUDS STREAMING AHEAD OF
NEXT SHORT WAVE TROF OVER THE DEEP SOUTH MAY BE LIMITING FACTOR
FOR WIDESPREAD DENSE FOG.

ON THE HEELS OF A WEAK COLD FRONTAL OR TROF PASSAGE...WEAK HIGH
PRESSURE WILL BUILD ACROSS THE AREA OVERNIGHT WITH LIGHT AND
VARIABLE WINDS. UNUSUALLY HIGH DEW POINTS IN PLACE WITH LONG
WINTER NIGHTS...SHOULD ALLOW FOR AREAS OF FOG TO CONTINUE TO
DEVELOP.

LOWS TONIGHT WILL GENERALLY BE IN THE MID TO UPPER 40S...EXCEPT
THE LOWER 50S NYC METRO.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AN AMPLIFYING UPPER TROUGH IN THE NORTH CENTRAL STATES AND
DOWNSTREAM RIDGE ALONG THE EAST COAST WILL LEAD TO UNUSUALLY MILD
AND HUMID CONDITIONS AS WE GO INTO LATE DAY WED INTO WED NIGHT. AS
A SFC LOW MOVES NE FROM THE PLAINS TO THE UPPER GREAT LAKES...A
WARM FRONT WILL MOVE UP THE COASTAL PLAIN ON WED...WITH
OVERRUNNING RAINFALL SPREADING IN FROM MORNING INTO EARLY
AFTERNOON.

RAIN COULD BECOME HEAVY AT TIMES FROM LATE DAY INTO EARLY EVENING
AS BOTH DEEP LAYER MOISTURE /PW 1.75 INCHES/ AND LIFT MAXIMIZE
JUST AHEAD OF THE FRONT. ELEVATED LAPSE RATES SHOULD BECOME AT
LEAST MOIST ADIABATIC...PERHAPS STEEPER PER 12Z NAM WITH ITS FCST
MUCAPE 500-1000 J/KG...AND THIS PLUS FORCED ASCENT SHOULD LEAD TO
SOME RUMBLES OF THUNDER FROM LATE AFTERNOON. IF FCST NAM MUCAPE
VERIFIES SMALL HAIL ALSO NOT OUT OF THE QUESTION.

A STRONG LLJ WILL DRIVE THE WARM FRONT NORTHWARD WED
EVENING...WITH STEADY RAIN TAPERING OFF TO LIGHT RAIN OR DRIZZLE.
TEMPS MAY NOT FALL AT ALL WED EVENING...AND SHOULD THEN SLOWLY
RISE WED NIGHT...WITH MOST AREAS IN THE LOWER 60S BY DAYBREAK.
MEANWHILE DEWPOINTS WILL BE RISING TO AROUND 60...AND WITH SST
ONLY IN THE UPPER 40S AND LOWER 50S...WIDESPREAD DENSE FOG IS
LIKELY...ESPECIALLY ACROSS LONG ISLAND AND SOUTHERN CT.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
LOW PRES WILL TRACK NORTHEAST FROM THE MIDWEST INTO CENTRAL CANADA
DURING THE DAY THURSDAY. INCREASING SW FLOW DEVELOPS AS THE PRES
GRADIENT TIGHTENS BETWEEN AN APPROACHING COLD FRONT AND HIGH PRES
OFFSHORE. THIS SW FLOW WILL USHER AN UNSEASONABLY MILD DAY WITH
RECORD SETTING HIGH TEMPERATURE RECORDS EXPECTED TO BE MET AND
EXCEEDED. A 50-60 KT LLJ WILL PASS THROUGH THE REGION THURSDAY
AFTERNOON AND EVENING AS THE SFC COLD FRONT PASSES THROUGH THE
REGION. SFC DEWPOINTS WILL BE IN THE LOW 60S...AND PW WILL RANGE
FROM 1.5-1.75 INCHES...WHICH IS AROUND 350 PERCENT ABOVE NORMAL.
LOCALLY HEAVY RAIN AND A FEW RUMBLES OF THUNDER ARE POSSIBLE.

SHOWERS TAPER OFF AFTER MIDNIGHT...AND COLD FRONT BECOMES NEARLY
STATIONARY JUST SOUTH OF THE AREA ON FRIDAY. DRY CONDS EXPECTED ON
CHRISTMAS DAY AS HIGH PRES PASSES NORTH OF THE REGION WITH TEMPS
STILL ABOVE NORMAL WITH HIGHS IN THE UPPER 50S TO LOW 60S. THE FRONT
RETURNS NORTH ON SATURDAY...BUT ONSHORE FLOW DEVELOPS...AND TEMPS
WILL BE ABOUT 10 DEGREES COOLER ON SATURDAY COMPARED TO FRIDAY. LOW
PRES PASSES NORTH OF THE REGION SATURDAY NIGHT...BRINGING ANOTHER
ROUND OF RAIN TO THE REGION DURING THE DAY AND AT NIGHT.

THEREAFTER...A SERIES OF LOW PRESSURE SYSTEMS WILL PASS THROUGH THE
REGION INTO THE START OF THE NEW WEEK. WILL THEREFORE CARRY CHANCE
POPS FOR SHOWERS THROUGH TUESDAY. TEMPS MAY BE COLD ENOUGH ACROSS
THE INTERIOR FOR SOME SNOW SHOWERS DURING THE NIGHT.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
LOW PRES OVER THE GULF OF ME WILL TRACK INTO THE MARITIMES TNGT. A
WARM FRONT WILL APPROACH ON WED AND PASS WED EVE.

AREAS OF VFR ARE EXPECTED TO GO MAINLY MVFR OR LOWER OVERNIGHT AS
FOG AND LOW CLOUDS EXPAND. POTENTIAL FOR VIS TO GO BLW 1/2SM AFT 6Z.
SOME BRIEF IMPROVEMENT POSSIBLE AFT 12Z...THEN RAIN OVERSPREADS THE
REGION FROM THE SW. WHEN THE RAIN ENDS WED EVE...IFR OR LOWER
EXPECTED IN FOG.

FLOW SOMEWHAT VRB TNGT...WITH PREVAILING SW FLOW EXPECTED TO TEND
TOWARDS NE LATE. SE FLOW DEVELOPS WED THEN VEERS TO THE S THRU THE
DAY.

WINDS AT 2000 FT INCREASE TO AROUND 40KT WED AFTN...THEN AROUND 60KT
WED EVE. LLWS HAS BEEN INCLUDED IN THE TAFS.

.OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
.WEDNESDAY NIGHT...WIDESPREAD FOG/STRATUS/DRIZZLE WITH IFR AND LOWER
COND.
.THURSDAY...IFR AND LOWER POSSIBLE IN WIDESPREAD FOG/STRATUS.
-SHRA POSSIBLE IN THE AFTERNOON WITH A LOW CHANCE FOR TSRA POTENTIAL
IN AFT/EVE. SW GUSTS 20-30 KT GUSTS POSSIBLE IN AFTN.
.FRIDAY...VFR.
.SATURDAY-SUNDAY...MVFR OR LOWER POSSIBLE IN -RA.

&&

.MARINE...
SCA HAS BEEN DISCONTINUED FOR THE OCEAN WATERS WEST OF FIRE ISLAND
INLET...BUT REMAINS UP TO THE EAST FOR PRIMARILY SEAS.

SE WINDS WILL INCREASE AHEAD OF AN APPROACHING WARM FRONT ON WED.
OCEAN SEAS SHOULD RETURN TO SCA LEVELS DURING THE AFTERNOON. SCA
CONDS SHOULD CONTINUE ON THE OCEAN WED NIGHT...AND LIKELY SPREAD
TO THE BAYS OF LONG ISLAND AND THE ERN SOUND...WITH GUSTS 25-30 KT
AND OCEAN SEAS BUILDING TO 7-8 FT. THE 12Z NAM SUGGEST POTENTIAL
FOR MINIMAL GALES LATE WED NIGHT ON THE ERN OCEAN WATERS...WILL
MENTION IN HWO.

DENSE FOG LIKELY TO FORM ON ALL WATERS WED AFTERNOON/NIGHT AS
DEWPOINTS RISE WELL ABOVE SST IN THE UPPER 40S AND LOWER 50S.

SCA CONDS LIKELY ON AT LEAST THE OCEAN WATERS...BUT ALSO POSSIBLE ON
NY HARBOR AND LI BAYS...THURSDAY AND THURSDAY NIGHT WITH 25-30 KT
GUSTS AND OCEAN SEAS 8-10 FT. WINDS DIMINISH TO SUB-SCA CRITERIA
THURSDAY NIGHT...BUT SEAS ON THE OCEAN MAY LINGER AT AROUND 5 FT
THROUGH FRIDAY.

TRANQUIL CONDS EXPECTED SATURDAY...AND THEN ANOTHER STORM SYSTEM
COULD BRING A RETURN TO SCA CONDS ON SUNDAY.

&&

.HYDROLOGY...
BASIN AVG QPF MOSTLY FROM 1 TO 1.25 INCHES EXPECTED WED...MAINLY
FROM MID AFTERNOON UNTIL MIDNIGHT. WITH PW INCREASING TO 1.75
INCHES...HEAVY RAIN WITH LOCAL AMTS UP TO 2 INCHES ARE POSSIBLE.
EXPECT NUISANCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL TIDES WILL BE ON THE RISE THIS WEEK WITH THE APPROACH
OF A FULL MOON ON FRI. THESE HIGHER TIDES IN COMBINATION WITH
STRONG SOUTHERLY FLOW WED NIGHT THROUGH THU NIGHT COULD CAUSE
MINOR COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE THU MORNING
AND FRI MORNING...MAINLY ALONG THE SOUTH SHORE BAYS OF LONG
ISLAND. SURGE OF 3/4 AND 1 1/2 FT WILL BE NEEDED TO REACH MINOR
COASTAL FLOODING BENCHMARKS THERE.

&&

.CLIMATE...
HERE ARE THE HIGH TEMPERATURE RECORDS AND FORECAST HIGHS
FOR DECEMBER 23...

LOCATION      HIGH   YEAR   FORECAST
NEWARK        67     1990   63
BRIDGEPORT    60     2004   59
CENTRAL PARK  66     1990   62
LAGUARDIA     66     1990   62
KENNEDY       59     2006   61
ISLIP         59     2006   61

HERE ARE THE HIGH TEMPERATURE RECORDS AND FORECAST HIGHS
FOR DECEMBER 24...

LOCATION      HIGH   YEAR   FORECAST
NEWARK        64     1990   73
BRIDGEPORT    57     1994   67
CENTRAL PARK  63     1996   72
LAGUARDIA     63     1990   71
KENNEDY       58     1990   68
ISLIP         60     2014   66

HERE ARE THE HIGH TEMPERATURE RECORDS AND FORECAST HIGHS
FOR DECEMBER 25...CHRISTMAS DAY...

LOCATION      HIGH   YEAR   FORECAST
NEWARK        69     1964   64
BRIDGEPORT    59     1964   60
CENTRAL PARK  64*    1982   64
LAGUARDIA     63     2014   63
KENNEDY       58     1982   62
ISLIP         56     2014   62

*ALSO OCCURRED IN PREVIOUS YEARS

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR ANZ350-353.

&&

SYNOPSIS...GOODMAN/MPS
NEAR TERM...GOODMAN/DW
SHORT TERM...GOODMAN
LONG TERM...MPS
AVIATION...JMC
MARINE...GOODMAN/MPS/DW
HYDROLOGY...GOODMAN/MPS
TIDES/COASTAL FLOODING...//
CLIMATE...//
Hazardous weather outlook, Dec 23, 3:59 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
359 AM EST WED DEC 23 2015

CTZ005>012-NJZ002-004-103>108-NYZ067>071-074-078>081-177-179-240900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
359 AM EST WED DEC 23 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-NYZ072-073-075-176-178-240900-
HUDSON-NEW YORK (MANHATTAN)-BRONX-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
359 AM EST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ345-240900-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
359 AM EST WED DEC 23 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-240900-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
359 AM EST WED DEC 23 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

SOUTHERLY GALES MAY BE POSSIBLE TONIGHT AFTER A WARM FRONTAL
PASSAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-355-240900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
359 AM EST WED DEC 23 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 dense fog. Local standard time, as filed.

Dense Fog, Southern Queens

When
December 23, 4:00 AM EST to 11:00 AM EST
Where
Southern Queens forecast zone
Reported by
ASOS
Coordinates
40.658, -73.839 (the zone’s center; the record gives no point)

At JFK International Airport, dense fog developed resulting in poor visibility under one quarter mile during a busy travel time. This negatively impacted travel.

Dense Fog, Southern Westchester

When
December 23, 4:00 AM EST to 11:00 AM EST
Where
Southern Westchester forecast zone
Reported by
ASOS
Coordinates
41.152, -73.753 (the zone’s center; the record gives no point)

At Westchester County Airport in White Plains, dense fog developed resulting in poor visibility under one quarter mile during a busy travel time. This negatively impacted travel.

Dense Fog, Northern Queens

When
December 23, 7:00 AM EST to 11:00 AM EST
Where
Northern Queens forecast zone
Reported by
ASOS
Coordinates
40.658, -73.839 (the zone’s center; the record gives no point)

At LaGuardia Airport, dense fog developed resulting in poor visibility under one quarter mile during a busy travel time. This negatively impacted travel.

Dense Fog, Southern Queens

When
December 24, 12:00 AM EST to 6:00 AM EST
Where
Southern Queens forecast zone
Reported by
ASOS
Coordinates
40.658, -73.839 (the zone’s center; the record gives no point)

At JFK International Airport, dense fog developed resulting in poor visibility under one quarter mile during a busy travel time. This negatively impacted travel.

Dense Fog, Southern Westchester

When
December 24, 12:00 AM EST to 6:00 AM EST
Where
Southern Westchester forecast zone
Reported by
ASOS
Coordinates
41.152, -73.753 (the zone’s center; the record gives no point)

At Westchester County Airport, dense fog developed resulting in poor visibility under one quarter mile during a busy travel time. This negatively impacted travel.

Dense Fog, Southern Queens

When
December 27, 5:00 AM EST to 9:00 AM EST
Where
Southern Queens forecast zone
Reported by
ASOS
Coordinates
40.658, -73.839 (the zone’s center; the record gives no point)

At JFK International Airport, dense fog developed resulting in poor visibility under one quarter mile during a busy travel time. This negatively impacted travel.

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 609004, 609007, 609005, 609008, 609010, 609011.